How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Doctor (other than dermatologist)
Category: Dermatology
Satisfied Customers: 11129
Experience:  Experienced in a wide range of clinical settings including emergency medicine.
11269312
Type Your Dermatology Question Here...
Dr. P. Jyoti is online now

I have psoriasis - i started to use niacinamide acid on my

This answer was rated:

Hi there I have psoriasis - i started to use niacinamide acid on my face and i have a developed and ugly dark patch- like a skin burn. i need help on that
JA: When did patch first appear? Have you used any medication for this?
Customer: a month ago- no medication
JA: Got it. Have you seen a dermatologist about patch?
Customer: no
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Dermatologist should know?
Customer: nope

Hello, my name is***** thank you for your question. I am a qualified MD with 18 years’ experience and I am happy to work with you on this.
I’m sorry to hear about your problem. I know how worrisome this situation can be for you.
Please provide some more information so that I can provide you with a better informed answer.

Was the niacinamide advised by your doctor?

Have you shown any doctor for the psoriasis?

Can you send a pic of the area?
Please provide this info and I will help you further with my answer.
You may get a message asking for a phone call which is generated automatically by the website, if you accept this I can help you over phone also.

Customer: replied 11 days ago.
no - i found it on google - read the reviewsand started to use it-yes Doctor confirmed my psoarisis- they did some patch test

You are having hyperpigmentation due to the Niacinamide ointment.

Do not use it any more.

For the black spots your can use the following OTC ointments:

2% Hydroquinone ointments: apply twice daily

Botanicals: ointments containing plant based extracts like Kojic acid and Arbutin

Discuss with your pharmacist about these ointments, you can use any one from among these as different ointments are better suited to different skins, choose the one that suits you most.

You should also follow a good skin care regime. At night, first clean your face with soap and water. Apply an astringent. Then apply the acne medicine. Lastly apply a moisturizer gently. Follow this every night. This will help you greatly.

Also take precautions to avoid the sun. Avoid going out into the sun as far as possible. When you have to go out, use sunscreens with minimum SPF of 50% and wear a cap with peak or a wide brimmed hat.

However if this does not work you need to see a dermatologist for prescription strength ointments. You can also consult a laser clinic for light therapy with lasers.

Hopefully this will solve your problem. I do hope I was able to help you in resolving this issue. If you need more help, please let me know so l can continue to assist you.
Thank you and I wish you the best of health - stay safe!
Dr. P. Jyoti

Dr. P. Jyoti and other Dermatology Specialists are ready to help you